Alert archive / California / Wind Advisories in 2010
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 13, 2010, 2:26 PM PST for San Bernardino County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 2:26 PM PST (22:26 UTC)
- Expired
- Jan 13, 2010, 8:10 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WWUS75 KVEF 132226 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 226 PM PST WED JAN 13 2010 .A FAST MOVING PACIFIC STORM WILL BRING GUSTY WINDS THIS AFTERNOON THROUGH EARLY THURSDAY TO SAN BERNARDINO COUNTY...AS WELL AS GUSTY NORTH WINDS TO THE COLORADO RIVER VALLEY THURSDAY AFTERNOON INTO THE EVENING. CAZ523-525-140600- /O.NEW.KVEF.WI.Y.0001.100113T2226Z-100114T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 226 PM PST WED JAN 13 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN. * TIMING...STRONG WINDS WILL BEGIN TO AFFECT THE AREA THIS AFTERNOON THROUGH THURSDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT ALONG HIGHWAYS 395 AND 15. REDUCED VISIBILITIES NEAR DRY LAKE BEDS IS ALSO A POTENTIAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-140600- /O.NEW.KVEF.LW.Y.0001.100114T1800Z-100115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY 226 PM PST WED JAN 13 2010 /326 PM MST WED JAN 13 2010/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ THURSDAY FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATIONAL AREA. * TIMING...NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY AT 10 AM ON THURSDAY AND PERSIST INTO 6 PM ON THURSDAY. * WINDS...WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. * IMPACTS...RECREATIONAL ACTIVITIES ON THE LAKE ARE DISCOURAGED DUE TO GUSTY NORTH WINDS....PARTICULARLY SMALL BOATS...WHICH WILL BE EXPOSED TO DANGEROUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LINDAMAN
1 follow-up statement
694 WWUS75 KVEF 140410 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 810 PM PST WED JAN 13 2010 .NORTHERLY SURFACE PRESSURE GRADIENTS WILL CREATE GUSTY NORTH WINDS OVER PORTIONS OF THE COLORADO RIVER VALLEY ON THURSDAY. CAZ523-525-140515- /O.CAN.KVEF.WI.Y.0001.000000T0000Z-100114T1200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 810 PM PST WED JAN 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN. THE STORM WHICH BROUGHT GUSTY WINDS TO THE WESTERN PORTION OF THE SAN BERNARDINO DESERT THIS AFTERNOON HAS SHIFTED TO THE EAST. THIS HAS ALLOWED THE WINDS TO DECREASE EARLIER THAN PREVIOUSLY THOUGHT...THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE AREA. $$ AZZ002-036-CAZ527-NVZ021-141330- /O.CON.KVEF.LW.Y.0001.100114T1800Z-100115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY 810 PM PST WED JAN 13 2010 /910 PM MST WED JAN 13 2010/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ THURSDAY FOR LAKE HAVASU AND FORT MOHAVE... THE LAKE MEAD NATIONAL RECREATION AREA...AND THE SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * TIMING...NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY BY 10 AM ON THURSDAY AND PERSIST INTO 6 PM ON THURSDAY. * WINDS...WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO 40 MPH OR GREATER ARE EXPECTED. * IMPACTS...RECREATIONAL ACTIVITIES ON THE LAKE AND RIVER ARE DISCOURAGED DUE TO THE GUSTY NORTH WINDS....PARTICULARLY SMALL BOATS...WHICH ARE MORE SUSCEPTIBLE TO WINDY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:43 AM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 13, 9:43 AM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 943 AM PST WED JAN 13 2010 .SYNOPSIS...A STORM SYSTEM WILL PASS OVER THE AREA TODAY...BRINGING A CHANCE OF RAIN TO THE VALLEYS AND SNOW TO THE MOUNTAINS ALONG WITH LOCAL GUSTY WINDS AND SLIGHTLY COOLER TEMPERATURES. A VERY ISOLATED THUNDERSTORM IS ALSO POSSIBLE. A RIDGE OF HIGH PRESSURE RETURNS TO THE AREA INTO THE WEEKEND. HOWEVER A MAJOR PATTERN CHANGE IS IN STORE FOR NEXT WEEK...WITH THE POTENTIAL FOR SIGNIFICANT RAIN AND SNOW OVER MUCH OF THE AREA. && .UPDATE...CURRENT RADAR AND SATELLITE SHOWING RAIN BANDS MOVING ACROSS THE CWA THIS MORNING. MEASURABLE AMOUNTS OF RAIN HAVE FALLEN IN BISHOP...DAGGETT...AND IN SOME OTHER LOCATIONS. EXPECT PRECIPITATION TO REMAIN VERY LIGHT TODAY...WITH A POSSIBILITY OF SOME EMBEDDED ISOLATED THUNDERSTORMS. THERE IS ALSO SNOW FALLING AT THE HIGHER ELEVATIONS WITH MT CHARLESTON MEASURING 1.4 INCHES OF SNOW OVERNIGHT. WILL EVALUATE THE NEED FOR A POSSIBLE LAKE WIND ADVISORY FOR TOMORROW WITH THE NORTH SOUTH GRADIENT FOLLOWING THE FRONT. WILL BE SENDING OUT AN UPDATE FOR LOWER POPS AND CLEARING SKIES FOR SAN BERNARDINO COUNTY THIS MORNING...SINCE THE PRECIPITATION BANDS ARE CLEARING OUT QUICKLY. .AVIATION......FOR MCCARRAN...SCT SHRA WILL CONTINUE IN THE VCTY OF KLAS THROUGH THE REST OF THE MORNING AND SHOULD END AROUND 22Z TODAY. ONE THING THAT WAS NOTED THIS MORNING WAS THAT THERE WERE SOME GUSTS TO AROUND 15-20 KTS WITH SOME OF THE SHOWERS IN THE SUMMERLIN AREA...AND ALTHOUGH WINDS SHOULD REMAIN MAINLY UNDER 6 KTS THEY MAY BECOME ERRATIC AND GUSTY BRIEFLY DUE TO SHOWERS. CLOUD BASES WILL LIKELY DROP TO OR BELOW 5K FEET IN AND CLOSE TO ANY HEAVIER SHOWERS. OTHERWISE EXPECT BASES MAINLY AOA 7K FEET. THE ASSOCIATED COLD FRONT SHOULD PASS THROUGH AROUND 23Z TODAY AND SHIFT WINDS TO THE NORTHWEST. WINDS WILL INCREASE TO AROUND 12 KTS WITH GUSTS TO 20 KTS AFTER 08Z THURSDAY. CLOUDS WILL DECREASE TONIGHT BUT MAINLY BE AOA 8K FEET. LOCAL MOUNTAIN OBSCURATIONS LIKELY AT TIMES THROUGH EARLY TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA..THE MAIN BATCH OF PRECIP OVER THE MOJAVE DESERT WAS EAST OF KDAG AND DRIER AIR WAS NOTED WORKING IN THERE ALOFT SO HAVE TAKEN OUT ANY SHOWERS THERE AND BELIEVE THEY WILL STAY DRY THE REST OF TODAY. OTHERWISE STILL SOME SHRA AND HIGHER ELEVATION SHSN OR SHSN/SHRA MIX FROM KDRA EASTWARD FOR THE REST OF THIS AFTERNOON WITH ACTIVITY LINGERING IN MOHAVE COUNTY INTO EARLY THIS EVENING. CLOUD BASES WILL MAINLY BE AOA 6K FEET BUT DROP BELOW THIS IN AND NEAR HEAVIER BATCHES OF PRECIPITATION. WINDS WILL BE SOUTHWESTERLY BUT SHIFT NORTHWEST THIS EVENING WHEN THE COLD FRONT MOVES THROUGH. EXPECT GUSTY WEST WINDS UP TO 30 KTS AT KDAG AND 20 KTS OR SO ELSEWHERE LATER TONIGHT IN THE WAKE OF THE FRONT. FOR KBIH...NORTH WINDS WILL CONTINUE THROUGH TONIGHT...COULD SEE SOME GUSTS TO 15 KTS OR SO THIS AFTERNOON AND EVENING. WILL KEEP IN A VCTY SH HERE THROUGH 22Z BUT PRECIP SHOULD STAY ALL RAIN. BASES MAY DROP AS LOW AS 3K FEET NEAR HEAVIER SHOWERS. AREAWIDE SNOW LEVELS SHOULD BE AROUND 6K FEET THROUGH THIS EVENING AND MANY MOUNTAINS MAY BE OBSCURED AT TIMES. && .PREVIOUS DISCUSSION 305 AM PST WED...REGIONAL RADAR DATA SHOWS AN AREA OF RAIN WITH AN OCCASIONAL THUNDERSTORM ROLLING ACROSS THE SOUTHERN SAN JOAQUIN VALLEY EARLY THIS MORNING. THE COLD FRONT IS NOT TRAILING FAR BEHIND WITH MORE RAIN AND EMBEDDED THUNDERSTORMS FROM THE CENTRAL CALIFORNIA COAST NORTHEASTWARD INTO FAR WESTERN NEVADA AROUND RENO. LITTLE VARIATION IN MODEL SOLUTIONS DURING THE PAST 24 HOURS. TROUGH ALONG THE CALIFORNIA COAST WILL SPLIT WITH SOUTHERN STREAM DISTURBANCE COMING ACROSS SOUTHERN NEVADA/EASTERN CALIFORNIA LATE THIS AFTERNOON. WE ARE LOOKING AT SOME LIGHT RAIN/SNOW THIS MORNING FROM THE FIRST AREA OF PRECIPITATION COMING OUT OF THE SOUTHERN SAN JOAQUIN VALLEY. THIS SHOULD MAINLY IMPACT INYO AND NORTHWEST SAN BERNARDINO COUNTIES. BETTER DYNAMICS WORK OVER LINCOLN/CLARK/EASTERN CA AND NORTHWEST AZ THIS AFTERNOON ASSOCIATED WITH TROUGH PASSAGE AND STEEPER LAPSE RATES UNDER COLD POOL ALOFT OF -22 TO -24 DEG C. THE ONLY SIGNIFICANT CHANGE TO THE GOING FORECAST WAS TO INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS. SHOWERS WILL COME TO SUDDEN END OVER NORTHWEST ARIZONA BY LATE THIS EVENING AS TROUGH WILL BE OVER SOUTHEAST ARIZONA BY 4 AM THURSDAY MORNING. TIGHT PRESSURE GRADIENT BETWEEN EXITING LOW AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL LEAD TO BREEZY CONDITIONS THURSDAY. A NORTH WIND WILL LINGER DOWN THE COLORADO RIVER VALLEY INTO FRIDAY AS THE RIDGE OF HIGH PRESSURE SLIDES EAST OVER THE INTERMOUNTAIN WEST. RIDGE WILL LIKELY BE DIRTY WITH SOME HIGH CLOUDS FRIDAY NIGHT AS ANOTHER SHORTWAVE TROUGH MOVES INTO NORTHERN CALIFORNIA. .LONG TERM...A WEAK SHORTWAVE IS FORECAST TO CROSS THE REGION SATURDAY BUT ANY PRECIPITATION GETS WRUNG OUT BEFORE IT GETS HERE. THEREFORE...PARTLY CLOUDY CONDITIONS AND MILD TEMPERATURES ARE EXPECTED. SUNDAY...ESPECIALLY LATER IN THE DAY BEGINS A PERIOD OF WET CONDITIONS OVER THE FORECAST AREA THAT COULD LAST THROUGH MUCH OF NEXT WEEK AND PERHAPS LONGER. THE FIRST IN A SERIES OF WET STORMS IS SET TO IMPACT THE AREA LATE SUNDAY INTO MONDAY FOLLOWED BY A SECOND SYSTEM LATE TUESDAY INTO WEDNESDAY AND THEN POTENTIALLY A THIRD THURSDAY OR FRIDAY. EACH ONE OF THESE SYSTEMS HAS THE POTENTIAL TO BRING PERIODS OF MODERATE TO HEAVY RAIN AND SNOW TO THE AREA. ANOMALY PWAT FORECASTS FOR MARTIN LUTHER KING DAY CURRENTLY STAND AT 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL. SO...WIDESPREAD QUARTER TO HALF INCH RAIN AMOUNTS ARE NOT OUT THE QUESTION WITH HIGHER AMOUNTS IN THE MOUNTAINS. DETAILS AND ANY W/W/A PRODUCTS WILL BE FORTHCOMING AS THE WEEK PROGRESSES WHEN CONFIDENCE IN TIMING AND QPF EXTENT IS DETERMINED. WITH THE RAIN/SNOW AND ASSOCIATED ABUNDANT CLOUD COVER EACH DAY NEXT WEEK...TEMPERATURES ARE EXPECTED TO BE COOL AOB NORMAL LEVELS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && LINDAMAN/STACHELSKI/PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 13, 2:08 PM PST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 208 PM PST WED JAN 13 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-141400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 208 PM PST WED JAN 13 2010 /308 PM MST WED JAN 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM WILL CONTINUE TO BRING SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS TO THE LOWER ELEVATIONS WITH SNOW LIKELY IN THE MOUNTAINS ABOVE 5000 FEET. UP TO 3 INCHES OF NEW SNOW IS POSSIBLE ABOVE 7000 FEET WHILE SOME VALLEY LOCATIONS WILL GET AROUND A QUARTER INCH OF RAIN. HOWEVER...MOST SITES WILL BE LUCKY TO GET A TENTH OF AN INCH. STRONG AND GUSTY WEST WINDS WILL OCCUR IN PORTIONS OF NORTHWEST SAN BERNARDINO COUNTY THIS AFTERNOON AND EARLY EVENING WITH GUSTS TO AROUND 50 MPH. IN ADDITION GUSTY NORTHWEST WINDS AROUND 40 MPH ARE EXPECTED THIS EVENING IN THE MORONGO BASIN. AS A RESULT A WIND ADVISORY HAS BEEN ISSUED FOR BOTH OF THESE AREAS. PRECIPITATION WILL MOVE OUT OF MOHAVE COUNTY ARIZONA BY LATE THIS EVENING AS THE STORM SYSTEM MOVES INTO SOUTHEAST ARIZONA BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TIGHT PRESSURE GRADIENT WILL LEAD TO NORTH BREEZES ON THURSDAY. THE STRONGEST WINDS WILL BE FUNNELED DOWN THE COLORADO RIVER VALLEY WITH SUSTAINED WINDS OF 25 MPH EXPECTED ESPECIALLY IN FAVORED AREAS SUCH AS THE LAUGHLIN AND BULLHEAD CITY AREAS. AS A RESULT... A LAKE WIND ADVISORY HAS BEEN ISSUED FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH SUNDAY. A VERY STRONG JET STREAM WILL USHER THE FIRST OF A SERIES OF PACIFIC STORMS IN THE MOJAVE DESERT AND SOUTHERN GREAT BASIN SUNDAY NIGHT INTO MONDAY. ALTHOUGH EXACT TIMING IS UNCERTAIN...IT LOOKS AS THOUGH THIS SYSTEM WILL EXIT THE AREA TUESDAY MORNING AND ANOTHER SYSTEM WILL AFFECT THE AREA AS EARLY AS TUESDAY NIGHT BEFORE EXITING ON THURSDAY MORNING. BOTH OF THESE SYSTEMS WILL BRING WIDESPREAD PRECIPITATION TO THE AREA WITH THE POTENTIAL OF PRODUCING SIGNIFICANT RAIN AND HIGH ELEVATION SNOW. IT IS WAY TO EARLY TO NAIL DOWN THE EXACT LOCATION AND TIMING BUT FLOODING COULD BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE/STACHELSKI
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:26 PM PST | Lake Wind Advisory | VEF | San Bernardino | 28 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.